I am sorry your dog is having trouble.
Where is the rash?
How long has it been there?
Is your dog itchy?
Has he seen a vet?
Let me know and I will try to help...
How long ago did the rash first appear?
Has your vet run any blood tests?
Were you given panalog ointment? How long ago?
Standing by to help........
The calamine lotion likely won't help, and could make your dog sick if ingested. When an older dog develops skin problems, it can be a symptom of illness. Dogs are considered to be geriatric at around 8 years of age, and are most commonly prone to illnesses like diabetes, kidney disease and hypothyroidism. Any one of these illnesses can cause a recurring rash and or changes in hair coat. It would be a good idea to have your dog seen again and have some blood tests run to rule out illnesses. Chances are extremely high that something you have at home is going to work when prescription medicine from the vet did not. This fact supports my suspicion that an illness could be responsible, and you will not be able to manage the rash until you find out what is causing it. Please consider some blood tests and let me know if I can be of further assistance. If this has been helpful, please hit the green accept button. Best of luck :)